Recently there have been reports of a very rare condition involving blood clots and unusual bleeding after vaccination. This is being carefully reviewed but the risk factors for this condition are not yet clear. Although this condition remains extremely rare there appears to be a higher risk in people shortly after the first dose of the AstraZeneca (AZ) vaccine.
Around 4 people develop this condition for every 1,000,000 doses of AZ vaccine doses given. This is seen slightly more often in younger people and tends to occur between 4 days and 2 weeks following vaccination.
This condition can also occur naturally, and clotting problems are a common complication of COVID-19 infection. An increased risk has not yet been seen after other COVID-19 vaccines but is being carefully monitored.
For more information and the latest Government advice on this matter please visit: assets.publishing.service.gov.uk/COVID-19_AZ_vaccination_guide
As soon as we have more information we will keep you updated.